MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: requested, unknown.E2: health professional: requested, unknown.E3: occupation: requested, unknown.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that resistance was felt when advancing the involved destination device into the patient.When they withdrew the product, it was found that the guiding sheath had a broken distal tip.The event occurred intra-operative.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide additional information to section b5, to provide the device return date in section d9, to update section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.One 8fr destination sheath with its dilator fully inserted was returned for evaluation.The tip of the sheath was visually assessed.It was deformed with the tip crinkled inwards and fraying at the tip edge.The complaint can be confirmed for deformation of the sheath tip based on the condition of returned device.The exact root cause could not be determined.Historically, deformations of the sheath tip occur during insertion, as the destination sheath tip is atraumatic and designed to prevent damage to the artery if faced with resistance.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).
 
Event or Problem Description
Additional information was received on 11 jul 2023: procedure taking place when the issue occurred was a subclavian stent implantation.No damage was noted to the sheath prior to advancement into patient.The patient anatomy was not tortuous when advancing the destination sheath into patient.There was no injury incurred for the patient due to this event.The broken sheath issue resolved for the patient to continue the procedure as intended by replacing with another one.The patient condition was stable.There was no reported blood loss.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17284951
Report Number1118880-2023-00338
Device Sequence Number12318133
Product Code DYB
UDI-Device Identifier00389701009452
UDI-Public00389701009452
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberN/A
Device Catalogue Number54-89001
Device Lot Number0000190446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date07/09/2023
Supplement Report FDA Received Date09/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale